MAUDE Adverse Event Report: MICROVENTION INC. BOBBY 8F; PERCUTANEOUS CATHETHER

MICROVENTION INC. BOBBY 8F; PERCUTANEOUS CATHETHER
Model Number BOB-895-US
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation, but it has not yet been returned.Medical images were provided.The investigation is currently ongoing.Once the investigation is completed, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during preparation, the physician noticed a foreign material was sticking outside of the balloon.No patient involvement.
 
Additional Manufacturer Narrative
Correction: the original mfr report #: 2032493-2023-00446 is wrong.The correct mfr report number for this report is 2032493-2023-00020.The reported complaint is confirmed.The investigation of the returned balloon catheter found the device kinked at approximately 100cm from the proximal end of the hub and the balloon surface with a flaked/peeled substance, which is consistent with the condition described in the reported event and as observed in the customer-provided images.Ftir analysis of the flaked substance found that it contained materials not used in the balloon or coating; however, multiple ftir measurements needed to be performed on the flaking substance due to the limited quantity available, which may have affected the overall determination.Additionally, two in-house bobby units were tested for inflation without hydrating the balloon, and it was found that the coating did begin to peel and resulted in a similar condition as the returned device.Therefore, while the ftir results were inconclusive, the flaking/peeled coating condition is consistent with the balloon not being hydrated properly at the time the balloon was attempted to be inflated.The physical evaluation of the device could not identify the conditions or circumstances that led to the kink, but the kink is consistent with the device experiencing forces over-specification.The instructions for use (ifu) precautions that the balloon guide catheter has a lubricious surface and should be hydrated in saline solution for at least 10 seconds prior to use.Once the balloon guide catheter is hydrated, do not allow it to dry.
 
Event or Problem Description
See h.10.
 
Additional Manufacturer Narrative
Correction : the original mfr report #: is wrong.The correct mfr report number for this report is 2032493-2023- 00020.

Brand Name
BOBBY 8F
Common Device Name
PERCUTANEOUS CATHETHER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16107926
Report Number2032493-2023-00446
Device Sequence Number7654223
Product Code QJP
UDI-Device Identifier00842429108543
UDI-Public(01)00842429108543(11)220322(17)250228(10)0000167784
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K193607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberBOB-895-US
Device Lot Number0000167784
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer12/21/2022
05/11/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date01/18/2023
05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown